MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09190
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: distributor.Pma/510(k) number: pre-amendment.Investigation-evaluation: reviews of the complaint history, device history record, instructions for use (ifu), quality control, and specifications were conducted during the investigation.The device was not returned for evaluation; however, the customer provided photos of the complaint device.The photos show the device is twisted or accordioned at the proximal end with bends also noted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality controls or inspection procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu cautions, ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the ifu also instructs, ¿upon removal from package, ensure the inner diameter of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced." based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this failure could not be determined.Possible causes such as patient anatomy, procedural factors, or interaction with the occluder device cannot be ruled out.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.
 
Event or Problem Description
As reported, during an unspecified procedure involving occlusion of the "cia", another manufacturer's occluder was difficult to remove from a kinked performer mullins guiding sheath.The sheath was prepared per the instructions for use and was used as a guide for the occlusion device.The device was reportedly repositioned after the first release; however upon the second attempt it was not possible to reinsert the device into the sheath.The sheath became "deformed with twisting on its own axis" and the diameter became diminished.The occluder was removed with difficulty and inserted into a larger sheath.Another manufacturer's sheath was used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10057028
Report Number1820334-2020-00955
Device Sequence Number2501873
Product Code DYB
UDI-Device Identifier00827002091900
UDI-Public(01)00827002091900(17)191026(10)7390168
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2019
Device Model NumberG09190
Device Catalogue NumberRCFW-9.0-38-75-RB-MTS
Device Lot Number7390168
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR